Wildfire, Lipscomb
- When
- February 20, 11:00 PM CST to February 21, 3:00 AM CST
- Where
- Lipscomb forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
The Booker Wildfire began around 2300 CST about five miles south of Booker in northwest Lipscomb County between State Highway 23 and the Lipscomb and Ochiltree County line. two homes were saved.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Booker Wildfire began around 2300 CST about five miles south of Booker in northwest Lipscomb County between State Highway 23 and the Lipscomb and Ochiltree County line. Although no structural damage was reported...two homes were saved. There were no reports of injuries from the wildfire which consumed an estimated twelve hundred acres. A total of seven fire departments responded to the wildfire which was contained by 0300 CST on 2/21/09. The cause of the wildfire was determined to be from transmission lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 20, 10:53 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1053 PM CST FRI FEB 20 2009 .UPDATE... COLD FRONT RACING THRU FCST AREA WITH DECENT PRESSURE RISES BEHIND IT. WINDS BLOWING PRETTY GOOD JUST BEHIND THE FRONT AND FOR A COUPLE HOURS THEREAFTER. SOME LOCATIONS MAY HIT WIND ADVISORY CRITERIA BRIEFLY BUT DECIDED NOT TO BLANKET AT THIS TIME SINCE DURATION EXPECTED TO BE SHORT LIVED. UPDATED GRIDS OUT AS WELL AS ZONES. ANDRADE && .PREV DISCUSSION... /ISSUED 704 PM CST FRI FEB 20 2009/ UPDATE... HAVE LET RED FLAG WARNING EXPIRE ON SCHEDULE THIS EVENING AS WINDS HAVE DIMINISHED TO WELL BELOW CRITERIA. SFC COLD FRONT WILL PLOW THRU FCST AREA THIS EVENING...AND WILL WATCH WINDS CLOSELY AS SPEEDS IN SOME LOCATIONS MAY APPROACH WIND ADVISORY CRITERIA. ANDRADE PREV DISCUSSION... /ISSUED 548 PM CST FRI FEB 20 2009/ AVIATION... A COLD FRONT WILL BE MOVING THROUGH THE PANHANDLES THIS EVENING... BRINGING A WIND SHIFT TO ALL THREE TERMINALS. WIND SPEEDS SHOULD INCREASE INTO THE 20 TO 25 KNOT RANGE WITH A FEW GUSTS APPROACHING 30 KNOTS...BEFORE DIMINISHING BY MID MORNING ON SATURDAY. THERE COULD BE A BRIEF WINDOW OF SOME LOWER CLOUDS BEHIND THE FRONT...BUT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN THE TAFS JUST YET. WILL CONTINUE TO MONITOR THIS POSSIBILITY FOR THE 06Z TAF ISSUANCE. OTHERWISE...VFR CONDITIONS WILL CONTINUE FOR NOW. TAB PREV DISCUSSION... /ISSUED 330 PM CST FRI FEB 20 2009/ DISCUSSION... AFTERNOON WATER VAPOR IMAGERY OVERLAID WITH RUC UPPER ANALYSIS INDICATES WEAK UPPER TROUGH OVER THE NORTHERN PLAINS WITH LOW AMPLITUDE RIDGE BUILDING OVER THE WESTERN CONUS. AS A SURFACE LOW OVER NORTHERN KS SLIDES SOUTHEAST THIS EVENING...A COLD FRONT PUSHES THROUGH THE PANHANDLES TONIGHT. COMBO OF COLD ADVECTION BEHIND THE FRONT AND STRENGTHENING PRESSURE GRADIENT WILL LEAD TO WIND SPEEDS TO FURTHER INCREASE...ALTHOUGH THINK WINDS SHOULD STAY BELOW WIND ADVISORY CRITERIA. LEANED TOWARD THE WARMEST MOS GUIDANCE TONIGHT FOR LOWS GIVEN GUSTY WINDS AND HIGH CLOUDS OUT WEST ADVANCING ACROSS THE AREA. UPPER TROUGH DIGS INTO THE GREAT LAKES REGION SATURDAY AND STRENGTHENS AS JET AXIS DIGS ON THE BACKSIDE OF THE TROUGH. MID/UPPER RIDGE FURTHER AMPLIFIES IN RESPONSE WITH MORE ENHANCED NORTHWEST FLOW ALOFT. SHOULD SEE WINDS DIMINISHING DURING THE DAY AS CANADIAN HIGH PRESSURE SETTLES OVER THE CENTRAL PLAINS. NORTHERLY WINDS AHEAD OF SURFACE RIDGE WILL LEAD TO COOLER TEMPS SATURDAY WITH HIGHS IN THE UPPER 40S/LOWER 50S. UPPER RIDGE FLATTENS AS IT MOVES EAST EARLY NEXT WEEK. SURFACE LEE- SIDE TROUGH DEVELOPS ONCE AGAIN AND STRENGTHENS OVER THE WESTERN HIGH PLAINS BEHIND DEPARTING RIDGE. THIS WILL INDUCE ANOTHER PERIOD OF WARM AND DRY CONDITIONS. A WEAK SURFACE LOW WILL MOVE ACROSS THE NORTHERN PLAINS TUESDAY AND DRAGS ANOTHER COLD FRONT THROUGH THE AREA. HOWEVER SYSTEM LOOKS MOISTURE STARVED SO LEFT FORECAST DRY. THUR-SAT PERIOD NOT CHANGED WITH TEMPS COOLING A LITTLE BY FRIDAY. CLK FIRE WEATHER... WILL LET CURRENT RED FLAG WARNING CONTINUE UNTIL 7 PM CST AS RELATIVE HUMIDITIES RECOVER TO ABOVE 20 PERCENT. WINDS SHOULD DIMINISH SATURDAY AS CANADIAN HIGH PRESSURE BUILDS OVER THE CENTRAL PLAINS. LIGHTER WINDS AND HIGHER RELATIVE HUMIDITY VALUES WILL KEEP FIRE WEATHER CONCERNS LOW. HOWEVER 20 FOOT WINDS WILL INCREASE AGAIN EARLY NEXT WEEK AND COMBINED WITH MINIMUM RELATIVE HUMIDITIES GENERALLY BELOW 20 PERCENT WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS THROUGH MUCH OF NEXT WEEK. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 723 PM CST FRI FEB 20 2009 OKZ001>003-TXZ001>020-211200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 723 PM CST FRI FEB 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A COLD FRONT WILL MOVE THROUGH THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT...WITH STRONG NORTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS BEHIND THE FRONT. THEREFORE...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... LOW RELATIVE HUMIDITIES COMBINED WITH DRY GRASSES AND STRONG WINDS WILL CAUSE ELEVATED FIRE WEATHER CONDITIONS SUNDAY THROUGH THURSDAY ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TAB
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, February 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 155390.